First exit densities of Brownian motion through one-sided moving boundaries

  • Christel Jennen
  • Hans Rudolf Lerche
Article

Summary

Let {ψa; a ε ℝ} be a sequence of curved boundaries which tend to infinity as a increases. Let
$$T_a = \inf \{ t > 0|W(t) \geqq \psi _a (t)\} $$
where W(t) denotes the standard Brownian motion. Under regularity conditions on the boundaries uniform approximations for the first exit densities of Ta are derived. The consequences for upper and lower class functions are discussed. The approximations for the first exit densities of Brownian motion with drift, which are also derived, lead to uniform approximations for the power functions of sequential tests. The quality of the approximations is demonstrated by some figures.

Keywords

Stochastic Process Brownian Motion Probability Theory Power Function Mathematical Biology 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ito, K., McKean, H.P.: Diffusion Processes. Die Grundlehren der mathematischen Wissenschaften, Vol. 125. Berlin, Heidelberg, New York: Springer 1974Google Scholar
  2. 2.
    Jennen, C., Lerche, H.R.: First exit distributions of the Brownian motion through one-sided moving boundaries. Technical Report, Heidelberg, 1980Google Scholar
  3. 3.
    Lai, T.L., Siegmund, D.: A nonlinear renewal theory with applications to sequential analysis I. Ann. Stat. 5, 946–954 (1977)Google Scholar
  4. 4.
    Robbins, H., Siegmund, D.: Statistical tests of power one and their integral representation of solutions of certain partial differential equations. Bull. Inst. Math. Acad. Sinica 1, 93–120 (1973)Google Scholar
  5. 5.
    Siegmund, D.: Repeated significance tests for a normal mean. Biometrika 64, 117–189 (1977)Google Scholar
  6. 6.
    Strassen, V.: Almost sure behaviour of sums of independent random variables and martingales. Proceedings of the Fifth Berkeley Symposium on Mathematical Statistics and Probability, Berkeley and Los Angeles, University of California Press, 1966, Vol. II, Part I, 315–343Google Scholar
  7. 7.
    Weiss, R., Anderssen, R.S.: A product integration method for a class of singular first kind volterra equations. Numer. Math. 18, 442–456 (1971)Google Scholar

Copyright information

© Springer-Verlag 1981

Authors and Affiliations

  • Christel Jennen
    • 1
  • Hans Rudolf Lerche
    • 1
  1. 1.Institut für Angewandte Mathematik, Sonderforschungsbereich 123Universität HeidelbergHeidelbergFederal Republic of Germany

Personalised recommendations